Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

3



Phenytoin induced toxic epidermal necrolysis: A case report

Archana Vijayendra, Nilay Modi, Kesha Vaidya, Rima Shah, Sagun Desai.

Abstract
Toxic Epidermal necrolysis (TEN) is a rare, life threatening dermatological disorder that is usually induced by medications. Anti-convulsants such as phenytoin, carbamazepine and phenobarbital have been enlisted as high risk drugs for causing TEN. A 25 year old man, a known case of epilepsy, who consumed inadvertently escalated daily dose of 600 mg/day of phenytoin for 10 days, developed TEN which involving more than 30% of body surface area with mucosal involvement. Rigorous treatment of 18 days using systemic and topical antibiotics along with glucocorticoids helped in complete recovery of the patient. Causality analysis of this Adverse Drug Reactions (ADR) showed a probable association on both World Health Organisation (WHO) – Uppsala Monitoring Centre (UMC) scale and Naranjo’s probability scale and Severity scale of 5 on Modified Hartwig and Siegel scale. Medication error is an important cause of such life threatening reactions which requires concern of all health care professionals.

Key words: Adverse Drug Reaction (ADR); Hypersensitivity Reaction; Medication Error; Phenytoin; Toxic Epidermal Necrolysis



Share this Article


Advertisement
American Journal of Physiology, Biochemistry and Pharmacology

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
ScopeMed Home
Follow ScopeMed on Twitter
BiblioCAM
Author Tools
eJPort Journal Hosting
About ScopeMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.
Scopemed Buttons